Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Detroit, MI

September 5, 2014Lapeer County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2014, 7:58 PM EDT for Lapeer County, Michigan. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2014, 7:58 PM EDT (23:58 UTC)
Expired
Sep 5, 2014, 8:56 PM EDT
In force
58 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lapeer County, MI

The radar

The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 8:06 PM EDTTSTM WND DMGHadley, MITREE FELL ON CAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 3:02 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 12.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2114 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-72 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KDTX 052358
SVRDTX
MIC087-060115-
/O.NEW.KDTX.SV.W.0097.140905T2358Z-140906T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
758 PM EDT FRI SEP 5 2014

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAPEER COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 915 PM EDT

* AT 756 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM FLINT TO ORTONVILLE...AND MOVING NORTHEAST AT 40
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...EMERGENCY MANAGEMENT.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HADLEY AROUND 810 PM EDT.
  ELBA AND METAMORA AROUND 815 PM EDT.
  THORNVILLE AND LAPEER AROUND 820 PM EDT.
  OTTER LAKE AND DRYDEN AROUND 825 PM EDT.
  ALMONT AND IMLAY CITY AROUND 830 PM EDT.
  LUM AND KINGS MILL AROUND 835 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                OTTER LAKE...         NORTH BRANCH...
  METAMORA...           LAPEER...             IMLAY CITY...
  HADLEY...             DRYDEN...             COLUMBIAVILLE...
  CLIFFORD...           ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE IN SOUTHERN GENESEE COUNTY. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4289 8310 4288 8345 4290 8346 4323 8346
      4323 8335 4331 8335 4332 8333 4333 8312
      4328 8312 4328 8302 4326 8299 4290 8298
TIME...MOT...LOC 2358Z 233DEG 35KT 4299 8371 4286 8349

HAIL...0.75IN
WIND...60MPH

$$

JVC/SF
4 follow-up statements
919 
WWUS53 KDTX 060012
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
812 PM EDT FRI SEP 5 2014

MIC087-060115-
/O.CON.KDTX.SV.W.0097.000000T0000Z-140906T0115Z/
LAPEER MI-
812 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 915 PM EDT...

AT 810 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HADLEY TO METAMORA...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAPEER AND DRYDEN AROUND 820 PM EDT.
  IMLAY CITY AND ATTICA AROUND 825 PM EDT.
  KINGS MILL AND LUM AROUND 830 PM EDT.
  GOODLAND TOWNSHIP AROUND 835 PM EDT.
  BURNSIDE AROUND 840 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LUM...                NORTH BRANCH...       METAMORA...
  LAPEER...             IMLAY CITY...         HADLEY...
  DRYDEN...             COLUMBIAVILLE...      CLIFFORD...
  ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8311 4288 8345 4323 8346 4323 8336
      4331 8335 4332 8333 4333 8315 4332 8313
      4328 8313 4328 8303 4326 8300 4290 8299
TIME...MOT...LOC 0012Z 241DEG 39KT 4302 8340 4296 8327
          4291 8321

HAIL...0.75IN
WIND...70MPH

$$

JVC/SF
414 
WWUS53 KDTX 060027
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
827 PM EDT FRI SEP 5 2014

MIC087-060115-
/O.CON.KDTX.SV.W.0097.000000T0000Z-140906T0115Z/
LAPEER MI-
827 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LAPEER COUNTY UNTIL 915 PM EDT...

AT 825 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IMLAY CITY TO ALMONT...AND MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...EMERGENCY MANAGEMENT.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

SEVERE THUNDERSTORMS WILL IMPACT IMLAY CITY AND ALMONT THROUGH 845 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8311 4288 8345 4309 8346 4310 8345
      4315 8300 4290 8299
TIME...MOT...LOC 0026Z 267DEG 50KT 4303 8314 4298 8301
          4291 8293

HAIL...0.75IN
WIND...70MPH

$$

JVC/SF
067 
WWUS53 KDTX 060043
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
843 PM EDT FRI SEP 5 2014

MIC087-060115-
/O.CON.KDTX.SV.W.0097.000000T0000Z-140906T0115Z/
LAPEER MI-
843 PM EDT FRI SEP 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAPEER COUNTY UNTIL 915 PM EDT...

AT 840 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM METAMORA TO IMLAY CITY TO ALMONT...AND MOVING EAST AT
25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT FAR SOUTHEAST LAPEER COUNTY ALONG 
THE SANILAC COUNTY BORDER THROUGH 9 PM.

LOCATIONS IMPACTED INCLUDE...
  METAMORA...           IMLAY CITY...         DRYDEN...
  ALMONT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4289 8311 4289 8325 4289 8331 4302 8329
      4311 8300 4290 8299
TIME...MOT...LOC 0041Z 251DEG 20KT 4300 8323 4303 8304
          4292 8296

HAIL...<.75IN
WIND...60MPH

$$

JVC/SF
130 
WWUS53 KDTX 060056
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
856 PM EDT FRI SEP 5 2014

MIC087-060106-
/O.CAN.KDTX.SV.W.0097.000000T0000Z-140906T0115Z/
LAPEER MI-
856 PM EDT FRI SEP 5 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAPEER COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DETROIT/PONTIAC.

LAT...LON 4289 8311 4289 8325 4289 8331 4302 8329
      4311 8300 4290 8299
TIME...MOT...LOC 0056Z 251DEG 20KT 4302 8312 4305 8293
          4294 8285

$$

BEHNKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:09 PM EDT, 49 minutes earlier.

Area forecast discussion, Sep 5, 7:09 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
709 PM EDT FRI SEP 5 2014

.AVIATION...

//DISCUSSION...

A HIGH DEGREE OF INSTABILITY COMBINED WITH AN INBOUND COLD FRONT
WILL MAINTAIN AN EXTENSIVE COVERAGE OF SHOWERS AND THUNDERSTORMS
ACROSS ALL BUT THE MBS TERMINAL THROUGH THE LATTER HALF OF THE
EVENING.  STRONGEST STORMS WILL MAINTAIN A RISK FOR STRONG WIND
GUSTS IN EXCESS OF 40 KNOTS...IN ADDITION TO TORRENTIAL DOWNPOURS.
PERIODIC MVFR RESTRICTIONS CAN BE EXPECTED WITHIN THE HEAVIEST
CELLS.  SOME RENEWED FRONTAL FORCING WILL SUSTAIN THE CHANCE FOR
ADDITIONAL SHOWERS...PERHAPS CONTAINING SOME EMBEDDED THUNDER INTO
THE OVERNIGHT PERIOD.  INCREASING DEPTH TO THE POST FRONTAL
INVERSION WITHIN THIS MOISTURE LADEN AIR MASS WILL ALSO SUPPORT THE
SOUTHEASTWARD EXPANSION OF MVFR/IFR STRATUS OVERNIGHT.  10 TO 15
KNOT PRE-FRONTAL SOUTHWEST FLOW VEERS TO NORTHWEST AND GRADUALLY
EASES WITH THE FRONTAL PASSAGE.

FOR DTW...HIGH CONFIDENCE PER RADAR TRENDS IN THUNDERSTORMS
IMPACTING THE TERMINAL THROUGH 01Z.  RECENT REPORTS SUGGEST GUSTS UP
TO 50 KNOTS WILL BE POSSIBLE WITH THESE STORMS.  TRAILING AREA OF
SHOWERS AND THUNDERSTORMS WILL TEND TO FILL IN BEHIND THIS INITIAL
LINE OVERNIGHT.  CONSIDERABLY LESS CONFIDENCE IN THE COVERAGE OF
THUNDERSTORMS WITH THAT AREA WILL PRECLUDE A DEFINED MENTION AT THIS
TIME.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE THUNDERSTORMS WILL THE METRO AIRSPACE THROUGH
  01Z...LOW CONFIDENCE THROUGH THE REMAINDER OF THE NIGHT.

* MEDIUM CONFIDENCE CEILINGS BELOW 5000 FT WILL DEVELOP OVERNIGHT.

&&

.PREV DISCUSSION...ISSUED 352 PM EDT FRI SEP 5 2014

SHORT TERM...THIS EVENING AND TONIGHT

SEVERE THUNDERSTORM WATCH 495 WAS ISSUED AROUND 3 PM AND WILL BE IN
EFFECT UNTIL 9 PM THIS EVENING. RADAR/SATELLITE COMPOSITE HAS SHOWN
RAPID CONVECTIVE DEVELOPMENT OVER THE LAST COUPLE OF HOURS ACROSS
THE REGION. AN 18Z DTX SOUNDING SHOWED A HIGHLY UNSTABLE ENVIRONMENT
OVER SE MI CHARACTERIZED BY SB CAPE OF 5200 J/KG WITH NO CAPPING
INVERSION. IN FACT...THE ABUNDANCE OF LOW LEVEL MOISTURE HAS HELD
0-1KM ML CAPE AROUND 3K J/KG. DESPITE RELATIVELY WEAK DEEP LAYER
SHEAR...STEEP LOW LEVEL LAPSE RATES AND VERY GOOD CAPE DENSITY WILL
CONTRIBUTE TO DAMAGING WIND GUSTS AND HAIL WITH THE STRONGEST
STORMS. PERIODS OF INTENSE RAINFALL CAN ALSO BE EXPECTED GIVEN THE
HIGH DEGREE OF LOW LEVEL MOISTURE. SFC DEWPOINTS HAVE HELD INTO THE
LOWER TO MID 70S THIS AFTERNOON. WITH TEMPS NEARING THE 90 DEGREE
MARK OVER MUCH OF THE AREA...HEAT INDICES HAVE ACTUALLY ECLIPSED 95
DEGREES. THIS HEAT WILL QUICKLY WANE OVER THE NEXT FEW HOURS AS
STORMS INCREASE IN COVERAGE.

THE ACTUAL SURFACE COLD FRONT /EXTENDING FROM NE LOWER MI TO SRN
LAKE MI AS OF 19Z/ WILL PUSH EAST OF METRO DETROIT BY 09Z.
CONVERGENCE ALONG THIS FRONT AS WELL AS ENHANCED LIFT ALONG NUMEROUS
PREFRONTAL TROUGH AXES WILL SUSTAIN CONVECTIVE DEVELOPMENT INTO THE
EARLY EVENING HOURS. WHILE THE RISK FOR SEVERE WEATHER WILL QUICKLY
WANE AFTER THE FRONTAL PASSAGE THIS EVENING...THE POTENTIAL FOR RAIN
WITH EMBEDDED THUNDERSTORMS WILL PERSIST INTO THE NIGHT. GOOD DEEP
LAYER MOISTURE WILL PERSIST DURING THE EVENING INTO THE OVERNIGHT AS
THE MID LEVEL THETA E PLUME SLIDES ACROSS SE MI ALONG/BEHIND THE SFC
FRONT. MODEL SOLUTIONS SUGGEST PWATS WILL REMAIN IN THE 1.7 TO 1.9
INCH RANGE WITH 700MB DEWPOINTS HOVERING BETWEEN +3 AND +6C. A MID
LEVEL IMPULSE EVIDENT IN THE WATER VAPOR IMAGERY OVER IOWA WILL LIFT
INTO LOWER MI TONIGHT. INCREASED LOW-MID LEVEL FRONTAL FORCING WILL
ALSO OCCUR OVERNIGHT WITHIN THE ENTRANCE REGION OF AN UPPER JET MAX
TRAVERSING THE NORTHERN LAKES. THIS WILL SUPPORT A HIGH PROBABILITY
THAT SHOWERS WILL PERSIST WELL INTO THE NIGHT. GIVEN THE DEGREE OF
MOISTURE...THERE IS CERTAINLY CONCERNS FOR A LITTLE MORE WIDESPREAD
HEAVY RAINFALL. THE POTENTIAL THAT UPSCALE GROWTH OF EVENING
CONVECTION WILL SHUNT THE BULK OF INSTABILITY SOUTH OF THE STATE
MORE QUICKLY THAN MODEL SOLUTIONS SUGGEST RAISES ENOUGH PAUSE TO
HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME.

LONG TERM...

WELL-DEFINED TIGHT COLD FRONT ASSOCIATED WITH THE LOW SHEARING
TOWARD JAMES BAY IS POSITIONED JUST UPSTREAM TODAY AND IS FORECAST
TO CLEAR THE AREA JUST PRIOR TO THE ONSET OF THE LONG TERM PERIOD
SATURDAY MORNING. DEPARTURE OF THE LOW-LEVEL MOISTURE AXIS WILL BE
QUICK TO FOLLOW AS DEAMPLIFICATION OF THE LARGE SCALE FLOW ALLOWS
THE ANTICYCLONE OVER THE FRONT RANGE TO RACE EAST AND AGGRESSIVELY
BUILD INTO THE GREAT LAKES REGION DURING THE DAY. AS SUCH, ANY
LINGERING CLOUDS OVER SOUTHEAST MICHIGAN ON SATURDAY MORNING BE
QUICK TO EXIT ALLOWING FULL SUN TO BREAK OUT AREAWIDE. COLD
ADVECTION WILL BE ONGOING FOR THE BALANCE OF THE DAY IN THE WAKE OF
THE FRONT. H85 TEMPERATURES ARE SHOWN BY THE GUIDANCE TO TAKE A
TUMBLE FROM THE 20C OBSERVED TODAY TO AROUND 8C BY TOMORROW AFTN.
RESULTANT STEEP LOW-LEVEL LAPSE RATES MAY ALLOW FOR A MODEST
AFTERNOON CU UP, BUT WITH DEWPOINTS FALLING QUICKLY INTO THE 40S BY
EVENING, NOT EXPECTING MUCH AT ALL IN THE WAY OF COVERAGE. DESPITE
NEARLY FULL SUN, HIGH TEMPERATURES WILL REACH NO HIGHER THAN THE LOW
70S WITH WIDESPREAD UPPER 40S/LOW 50S EXPECTED SATURDAY NIGHT AS
CLEAR SKIES DOMINATE AND THE GRADIENT RELAXES. TRANSIENT HIGH
PRESSURE WILL CONTINUE ITS QUICK TREK EASTWARD DURING THE BRIEF
PERIOD OF ZONAL FLOW ALOFT ON SUNDAY. LOW-LEVEL WINDS WILL VEER TO
THE WEST ACCORDINGLY ALLOWING SLIGHTLY MILDER AIR TO QUICKLY FILL
BACK INTO THE REGION. THIS WILL FORCE A SLIGHT WARMUP INTO THE MID
70S FOR SUNDAY BENEATH MOSTLY SUNNY SKIES.

EXTENDED FORECAST PERIOD WILL BE MARKED BY UPPER LEVEL ZONAL FLOW
WITH EMBEDDED SHORTWAVES RESIDING IN THE FLOW.  THESE SHORTWAVES
WILL BRING CHANCES FOR SOME PRECIPITATION THROUGH THE END OF NEXT
WEEK.  TEMPERATURES WILL REMAIN ON THE COOLER SIDE...WITH HIGHS
HOVERING IN THE LOWER 70S AND LOWS IN THE MIDDLE TO UPPER 50S.

MARINE...

THUNDERSTORMS WILL IMPACT THE WATERS DURING THE EVENING. THESE
STORMS WILL PRODUCE ABUNDANT LIGHTNING AND LOCALIZED WIND GUSTS OF
60 MPH. HAIL AROUND AN INCH IN DIAMETER IS ALSO POSSIBLE. LIGHT TO
MODERATE SOUTHERLY FLOW WILL THEN QUICKLY TURN TO THE NORTHWEST
BEHIND THE PASSING COLD FRONT TONIGHT. COOL NORTHWESTERLY FLOW WILL
BRING FAVORABLE CONDITIONS FOR WIND GUSTS...BUT A WEAK WIND FIELD
WILL CAP GUSTS AT AROUND 20 KNOTS OVER CENTRAL LAKE HURON. WINDS
WILL BRIEFLY RELAX ON SATURDAY AS HIGH PRESSURE BUILDS IN BEFORE
LIGHT TO MODERATE NORTHWEST FLOW RETURNS LATE SATURDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....MR
SHORT TERM...SC
LONG TERM....CB/SS
MARINE.......CB

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:21 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 AM EDT FRI SEP 5 2014

MIZ049-053>055-060>063-068>070-075-076-082-083-060830-
HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-
LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING
AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS
WILL BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE
WEATHER BETWEEN 2 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE
DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND
TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. AN
ADDITIONAL ROUND OF RAINFALL WITH EMBEDDED THUNDERSTORMS IS
POSSIBLE DURING THE LATE EVENING AND OVERNIGHT ALONG AND SOUTH OF
THE M-59 CORRIDOR...WITH RAIN POTENTIALLY BECOMING HEAVY ONCE
AGAIN. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT
AROUND 30 MPH.

A VERY WARM AND HUMID AIRMASS WILL PRECEDE THE COLD FRONT AND
THUNDERSTORMS. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE
LOW TO MID 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060830-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED TODAY AS AS A STRONG COLD
FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BECOME STRONG TO
SEVERE...PARTICULARLY OVER LAKE ST CLAIR AND LAKE ERIE...WITH THE
MOST LIKELY PERIOD 12 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL
BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL TO 1 INCH IN DIAMETER...AND
TORRENTIAL RAINFALL WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES.
ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER LAKE ST CLAIR
AND LAKE ERIE. STORM MOTION TODAY AND TONIGHT WILL BE TO THE
NORTHEAST AT AROUND 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

MIZ047-048-060830-
MIDLAND-BAY-
421 AM EDT FRI SEP 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING
AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BE STRONG
TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN
12 PM AND 6 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND
GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL
RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. STORM MOTION TODAY
AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

HLO

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Sep 5, 7:42 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     4 SSW ANN ARBOR         42.22N 83.75W
09/05/2014  M50 MPH          WASHTENAW          MI   ASOS

            MEASURED AT KARB AIRPORT

&&

THOMPSON
Local storm report, Sep 5, 7:46 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
746 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             SALINE                  42.18N 83.78W
09/05/2014  M0.88 INCH       WASHTENAW          MI   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL

0738 PM     TSTM WND DMG     SALINE                  42.18N 83.78W
09/05/2014                   WASHTENAW          MI   TRAINED SPOTTER

            NUMEROUS 2 INCH DIAMETER BRANCHES DOWN

&&

THOMPSON
Local storm report, Sep 5, 7:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
750 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     6 NE MILAN              42.14N 83.60W
09/05/2014  M74 MPH          WASHTENAW          MI   TRAINED SPOTTER

            MEASURED AT WHITTAKER AND JUDD RD

&&

THOMPSON
Local storm report, Sep 5, 7:51 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
751 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             4 S YPSILANTI           42.19N 83.62W
09/05/2014  M0.75 INCH       WASHTENAW          MI   TRAINED SPOTTER

            DIME SIZE HAIL AT MERRITT AND HITCHINGHAM

&&

THOMPSON
Local storm report, Sep 5, 7:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
754 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND GST     4 S YPSILANTI           42.19N 83.61W
09/05/2014  E60 MPH          WASHTENAW          MI   TRAINED SPOTTER

            ALSO 0.5 DIAMETER HAIL

&&

THOMPSON
Local storm report, Sep 5, 7:56 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT FRI SEP 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND GST     4 SE YPSILANTI          42.20N 83.56W
09/05/2014  E70 MPH          WASHTENAW          MI   TRAINED SPOTTER

            AT BUNTON AND TEXTILE. SMALL LIMBS DOWN

&&

THOMPSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:27 PM EDTSpecial Marine WarningDTX2 hr
Sep 5, 3:55 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola75 min
Sep 5, 4:22 PM EDTSpecial Marine WarningDTX113 min
Sep 5, 4:35 PM EDTSevere Thunderstorm WarningDTXSanilac70 min
Sep 5, 5:06 PM EDTSevere Thunderstorm WarningDTXLapeer54 min
Sep 5, 5:42 PM EDTSevere Thunderstorm WarningDTXSanilac63 min
Sep 5, 6:13 PM EDTSpecial Marine WarningDTX62 min
Sep 5, 6:29 PM EDTSevere Thunderstorm WarningDTXGenesee, Oakland32 min
Sep 5, 6:46 PM EDTSevere Thunderstorm WarningDTXLivingston, Washtenaw74 min
Sep 5, 6:54 PM EDTSevere Thunderstorm WarningDTXOakland31 min
Sep 5, 6:57 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Saint Clair39 min
Sep 5, 7:13 PM EDTSpecial Marine WarningDTX92 min
Sep 5, 7:14 PM EDTSevere Thunderstorm WarningDTXGenesee46 min
Sep 5, 7:23 PM EDTSevere Thunderstorm WarningDTXShiawassee27 min
Sep 5, 7:25 PM EDTSevere Thunderstorm WarningDTXLenawee, Monroe80 min
Sep 5, 7:31 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Sep 5, 7:35 PM EDTSevere Thunderstorm WarningDTXGenesee48 min
Sep 5, 7:36 PM EDTSpecial Marine WarningDTX114 min
Sep 5, 7:38 PM EDTSevere Thunderstorm WarningDTXWayne67 min
Sep 5, 7:46 PM EDTSevere Thunderstorm WarningDTXMacomb62 min
Sep 5, 7:48 PM EDTSevere Thunderstorm WarningDTXSaint Clair72 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.